(Natural News) Vaccines are a highly controversial topic. In one corner, you’ll find doctors and pharmaceutical companies insisting that they are the only way to prevent certain diseases and that parents who don’t vaccinate must not care about their children’s health. On the opposite side of the fence are those who have educated themselves on the many dangers of vaccines and choose to avoid them at all costs. But for all the talk about the connection between vaccines and autism, autoimmune disease and sterility, the more immediate problem of allergic reactions to vaccines is often overlooked.
This is something a British family experienced firsthand when Vikki Simpson of Newbury took her three-year-old daughter Leah to get her MMR booster. She was pleased that Leah didn’t cry when the shot was administered, but 15 minutes later, the girl stopped breathing and went limp.
Simpson said: “I went to put her down on the floor when she looked up at me with such fear in her eyes and said ‘Mummy’ in this desperate voice that chilled me to the bone.”
She added: “I tried to pick her up again, but her body was like a dead weight, her head dropped to the floor and she wasn’t responding at all. It was terrifying.”
Thankfully, they were still at the doctor’s office when this happened, and she was able to get help immediately. Her panicked mother watched as the color drained from Leah’s face and her eyes rolled to the back of her head; her lips turned blue and her blood pressure and oxygen dropped. A shot of adrenaline turned the situation around, and then the doctor informed her that Leah had a negative reaction to her vaccine.
She was brought by ambulance to the hospital, and paramedics told her that this story could have ended far differently if her mom hadn’t still been at the pediatrician’s office chatting with the receptionist when the reaction set in.
Now, Simpson wants other parents to know that this can happen and wait at the office after getting a shot to make sure there’s not a reaction. The shot was actually Leah’s second MMR shot; she didn’t react to the first one, but the manufacturer had changed since then.
Surprisingly, Simpson still plans to move forward with future routine jabs, although she will have them done in a hospital environment in case something goes wrong.
Bad reactions to vaccines are more common than you think
Bad reactions to vaccines and prescription drugs are one of the top reasons parents bring their kids to the emergency room, according to researchers from the CDC. In a peer-reviewed investigation that was published in the Journal of the American Medical Association, researchers found that adverse vaccine reactions made up 17 percent of all adverse drug reactions bringing children aged 5 and under to the ER. Bad reactions to vaccines were the second most common negative drug reaction for kids in this age bracket behind antibiotics. For kids aged 6 to 19, adverse reactions to vaccines made up 3.4 percent of adverse drug reactions that resulted in ER visits, and they were the sixth most common adverse drug reaction in this age group.
Unfortunately, a lot of these cases never come to light because physicians and emergency departments often overlook the passive reporting system set up to track these events, the Vaccine Adverse Events Reporting System.
Dr. Cammy Benton, a North Carolina family physician, said: “Doctors are trained that common reactions are ‘normal’ rather than potentially pathological. But it’s important to realize that some children cannot be safely vaccinated.”
Although vaccines are dangerous for many reasons, some parents choose to move forward and get the recommended jabs anyway. More doctors need to warn these parents about the possibility of a negative reaction and encourage them to stay at the doctor’s office afterward to monitor for reactions.
Sources for this article include: